How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Pravin Your Own Question
Dr. Pravin
Dr. Pravin, Dermatologist
Category: Dermatology
Satisfied Customers: 2567
Experience:  Senior Consultant MBBS DNB (DVD)
25843817
Type Your Dermatology Question Here...
Dr. Pravin is online now
A new question is answered every 9 seconds

I have been prescribed isotretinoin. I am wondering whats

Customer Question

I have been prescribed isotretinoin.
I am wondering whats the right way to take it. After food by how many minutes/ hours?
And if i have dairy food, do I have to wait an hour?
Submitted: 7 months ago.
Category: Dermatology
Expert:  Dr. SH replied 7 months ago.
Thank you for your question.Take isotretinoin with food or milk. Always take isotretinoin with a full glass of water to prevent the capsule from melting in your esophagus (food pipe), causing irritation. Do not chew or suck on the capsule. Swallow it as quickly as possible.Take this medication for the entire length of time prescribed by your doctor. Your acne may seem to get worse at first, but should then begin to improve.This session is open for any number of further questions that you may have.Please rate me by clicking on one of the rating options at your end as that is the only way I am credited on here for helping you out.Kindest regards
Expert:  Dr. SH replied 7 months ago.
This session is open for any number of further questions that you may have.Please rate me by clicking on one of the rating options at your end as that is the only way I am credited on here for helping you out.Kindest regards
Customer: replied 7 months ago.
Is it ok to consume any dairy products or do i have to wait an hour after I took one of those pills because it would effect the absorption of the drug?
Expert:  Dr. Pravin replied 7 months ago.
Hello Welcome and Thank you for your query posted. My name is***** and being a Skin, Hair and Nail specialist I would be able to provide you with an appropriate solution to your concern. Please note that my Goal is to provide you with an Excellent Service . Would you like me to answer as I am a Dermatologist ? Please note that the answer provided is for information purpose only and does not substitute a Doctor - Patient Consultation in Clinic
Expert:  Dr. SH replied 7 months ago.
Is it ok to consume any dairy products or do i have to wait an hour after I took one of those pills because it would effect the absorption of the drug?Yes it is okay to consume any dairy products.You do not have to wait an hour after the pills that you take.You can even take the medication with milk as mentioned in the literature. So it should not affect absorption to any significant degree.I would appreciate it if you rate me by clicking on one of the rating options at your end.Regards
Expert:  Dr. Pravin replied 7 months ago.
HelloPlease do let me know if you still have your concern. I am awaiting a message from you .I would be happy to help you